View Entire Collection
By Clinical Topic
By State Requirement
Diabetes – Summer 2012
Future of Nursing Initiative
Heart Failure - Fall 2011
Influenza - Winter 2011
Nursing Ethics - Fall 2011
Trauma - Fall 2010
Traumatic Brain Injury - Fall 2010
Fluids & Electrolytes
Thank you for alerting nurses to dangers associated with the antibiotic gatifloxacin ("Blood Glucose Problems: Gatifloxacin Contraindicated for Patients with Diabetes," Drug News, May 2006). I took gatifloxacin (Tequin) to treat a sinus infection. Although I'm not diabetic, I've had an abnormal oral glucose tolerance test. No one told me about possible glucose disturbances associated with this drug. While I was taking it, I had episodes of shakiness. One episode occurred while I was driving, and I had to pull off the road.
No other source alerted me to this adverse reaction.
CAROL SMITH, RN
Editor's note: For more information, see http://www.cdc.gov/nip/recs/provisional_recs/default.htm To learn about another childhood disease that's on the rise in all age-groups, see "Mumps Makes a Comeback" on page 18 of this issue.
Sign up for our free enewsletters to stay up-to-date in your area of practice - or take a look at an archive of prior issues
Join our CESaver program to earn up to 100 contact hours for only $34.95
Explore a world of online resources
Back to Top